Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Swelling on feet. Suggest nephrologist

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 258 Questions
My grandmother with below particulars is having swelling on her feet for last 2 months despite suggested medications. Please advise and suggest some good nephrologist around my area.
Posted Thu, 3 Jan 2013 in Kidney Conditions
Answered by Dr. Ravi Bansal 19 hours later
Hi there,

Thanks for posting your query and uploading the reports. I have seen them.

When the kidney is not working completely it is not able to maintain water and salt balance. if you take more salt or water more is retained inside the body causing swelling.

Management is by--

1.decreasing liquid intake to less than 1 litre per day. ( including water, tea coffee and any other fluid.

2. do not take extra table salt in anything like raita, salads. and take very less salts in food also.

3. diuretics like lasix which she is already taking - but the dose can be increased.

Swelling is generally manageable but you have to be in follow-up of a nephrologist.

Changes is the antihypertensive medication may also be required if swelling remains.

Urine culture also shows infection but the report is from mid November, I think it must have been treated by now. You can recheck with urine routine and urine culture test.

Hope this helps.
kindly inform your city I will suggest some doctor there if possible.

Above answer was peer-reviewed by
Follow-up: Swelling on feet. Suggest nephrologist 18 hours later
Dear Dr.Bansal,

Thanks for your valuable advice. I stay at Noida. Please suggest good nephrologist, be it anywhere across NCR. My grandmother has been consulting nephro. from Metro Hospitals Noida till now but is not satisfied with ongoing treatment, and despite following instructions from current doctor, swelling on feet is persistent.

I have uploaded latest blood reports of Triglycerides and Creatinine, Serum for your kind consideration. Can you please advise on food intake, like what kind of fruits, dry fruits and vegetables to be avoided, etc. Can she have guava, banana, orange, almonds, raisins, cashews, pistachio etc. ?

Thank you
Answered by Dr. Ravi Bansal 1 hour later

Thanks again for following up.

1. Well Noida is close to Delhi. If you can visit Delhi then you can consult me at Pushpawati Singhania Research Institute and hospital at XXXXXXX near Select City Mall. I am working there as XXXXXXX Consultant Nephrologist from 9am to 5 pm daily on working days. On Sunday morning, I am available at my clinic at E-61 with prior appointment (ph no: 0000).

At Noida, you can go to Dr. N.P XXXXXXX at XXXXXXX Crossley Hospital.

2. The triglyceride levels are high, but not too much. They can be controlled by antilipid medications.

3. Serum creatinine is 2.5 which suggest moderate kidney disease.

4. All fruits except guava, XXXXXXX and papaya should be avoided. All dry fruits should be avoided. Palak and Sarasoon have to be avoided.
She can have all routine veg food including chapati, dal, sabji, paneer and egg.

Hope this helps. Let me know if you have other concerns.
If all your queries are answered, please close this discussion.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor